MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; HUMERAL REVERSE HC LINER Ø39/+0MM

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; HUMERAL REVERSE HC LINER Ø39/+0MM
Model Number 04.01.0122
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Joint Dislocation (2374); Medical device site infection (4845)
Date of Event 02/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 21 febr 2025 lot 2237100: (b)(4) items manufactured and released on 10-oct-2022.Expiration date: 2027-09-25.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Additional components involved: batch review performed on 21 febr 2025.Reverse shoulder system 04.01.0211 lat.Glenosphere 39xø27 (k193175) lot 2239000: (b)(4) items manufactured and released on 17-nov-2022.Expiration date: 2027-11-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0110 humeral reverse metaphysis +0mm/0° (k170452) lot 2317074a: (b)(4) items manufactured and released on 09-jan-2024.Expiration date: 2028-12-12.No anomalies found related to the problem.To date, all items of the same lot have been sold with one similar reported event during the period of review.Reverse shoulder system 04.01.0170 glenosphere - ø39x24.5 (k170452) lot 2340112: (b)(4) items manufactured and released on 31-jan-2024.Expiration date: 2029-01-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Analysis performed by r&d project manager the glenosphere shown in the picture does not present any sign of damage.It appears that during the revision surgery performed on (b)(6) 2024 a glenosphere with a ø27 taper was implanted with a ø24.5 baseplate.The two implants are not compatible as the taper interface is different.This resulted in a screw untightening and glenosphere loosening.No action is suggested.Clinical evaluation performed by clinical affairs department late infection in rsa occurred nearly one year after the previous surgery.Infection is a known potential complication following any surgical procedure, including rsa.Additionally, the report indicates the presence of metallosis, which is not a consequence of infection.It is stated that during the first revision in (b)(6) 2024, a glenosphere with a ø27 taper was implanted with a ø24.5 baseplate.These two components are incompatible due to differences in the taper interface, leading to screw loosening and glenosphere instability.Consequently, this mismatch resulted in metallosis.As of now, there is no indication that the issue is related to the implanted devices themselves.Conclusions: joint luxation and infection are possible literature-described adverse events, often with unknown causes.Regarding the unscrewing of the glenosphere screw, this occurred due to the implantation of an incorrect implant combination, which is not allowed according to the surgical technique.There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
Primary surgery was performed on (b)(6)2024.On (b)(6) 2024, the patient underwent revision surgery due to joint luxation.Only the glenosphere - ø39x24.5 was removed and glenosphere - ø39x27 was implanted (wrong combination as the baseplate is a ø24.5x25).On (b)(6) 2025, revision surgery due to infection.Since scintigraphy showed no reaction under the stem or baseplate, the goal was to rinse the articulation while keeping the stem and baseplate in place.Upon making the incision, the inner screw of the glenosphere, surrounded by significant metallosis, was immediately visible.It was out of the glenosphere and migrated underneath the skin.When cutting the capsule, metallosis was found throughout the articulation and was carefully removed.The surgeon proceeded to remove the insert and metaphysis.When attempting to extract the glenosphere, it came out very easily.Although it appeared to be in place on the baseplate, it was not properly fixed.This likely contributed to the loosening of the screw and the development of metallosis.Sensitin glenosphere 42xø24.5 was implanted as the patient is allergic to chromium.Diaphysis and baseplate not revised.

Brand Name
SHOULDER SYSTEM
Common Device Name
HUMERAL REVERSE HC LINER Ø39/+0MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21570541
Report Number3005180920-2025-00184
Device Sequence Number15561346
Product Code PHX
UDI-Device Identifier07630040706292
UDI-Public07630040706292
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0122
Device Lot Number2237100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Initial Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient RaceWhite